Alert archive / Missouri / Flash Flood Warnings in 1997

Flash Flood Warning 30, NWS Springfield, MO

June 13, 1997Miller County, Morgan County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 13, 1997, 7:45 AM CDT for Miller County, Morgan County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1997, 7:45 AM CDT (12:45 UTC)
Expired
Jun 13, 1997, 10:45 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Miller County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1997-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1997-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-200 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 131246
FFWSGF
MOC131-141-131545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT FRI JUN 13 1997

* FLASH FLOOD WARNING FOR
  MILLER COUNTY - CENTRAL MISSOURI
  MORGAN COUNTY - CENTRAL MISSOURI

* UNTIL 1045 AM CDT
 
* SOME AREAS OR STREAMS AFFECTED
  VERSAILLES
  OLEAN
  ELDON

* CAUSE AND EFFECT
  MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS MOST OF
  MORGAN AND MILLER COUNTIES.  DOPPLER RADAR WAS ESTIMATING
  TWO TO THREE INCHES OF RAIN DURING THE NIGHT.


* FORECAST CONDITIONS
  MODERATE RAIN WILL CONTINUE THE NEXT COUPLE OF HOURS ACROSS
  THESE SAME AREAS WITH AN ADDITIONAL HALF INCH TO INCH OF
  RAIN POSSIBLE.  THIS WILL LIKELY PRODUCE SOME FLOODING IN
  LOW LYING AREAS.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.  MOVE TO HIGHER GROUND.

LINDENBERG/GAEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:33 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 13, 2:33 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT FRI JUN 13 1997

MAIN FCST PROBLEM FOR TDY WILL BE WITH POPS AND SVR WX POTENTIAL.

MAIN SVR WX THREAT WILL LIKELY BE DURING THE MORNING WITH MCS PUSHING
THRU CNTRL E KS ATTM.  TRAINING SVR TSRA HAVE FORMED INTO LINE OF SVR
STORMS AND MAINLY WIND RELATED EVENT.  SFC DWPNT AXIS IN THE 70S
STRETCHING FROM NE TX THROUGH MOST OF OK AND INTO W MO WITH DRIER AIR
BEHIND MCS ACROSS W KS.  WV IMAGERY SHOWS ULJ PUSHING AROUND BASE OF
LOW FEEDING STORMS ACROSS TX/OK.

NEXT SHRTWV LOOKS TO PUSH ACROSS S MO/N AR LATER IN THE DAY.  MCS
SHOULD PUSH THRU CWA THIS MORNING HELPING TO MODIFY THE ATMOSPHERE FOR
MUCH OF THE DAY.  BELIEVE ATMOSPHERE WILL BECOME UNSTABLE AGAIN DURING
THE LATE AFTERNOON AND WITH SHRTWV IN THE VCNTY WILL SEE TSRA
REDEVELOPING ACROSS S MO.  BEST INSTABILITY WILL BE TO THE S ACROSS AR
WHERE ETA CAPES FCST AROUND 4000J/KG.  WOULD LIKE TO BREAK ZONES INTO
MORNING/AFT PDS DUE TO CONVECTION THIS MORNING.

RECOMMENDATIONS FOR THIS MORNING/TDY...
SGF
THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN.  TEMPS IN 70S.
S5-10.
THIS AFTERNOON...P SUNNY.  40% TSRA.  HIGH AROUND 80.  N5-10.

JLN(3 KS COUNTIES IN WATCH UNTIL 6AM)
THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN.  TEMPS IN 70S.
S5-10.
THIS AFTERNOON...P SUNNY.  40% TSRA.  HIGH 80-85.  N5-10.

UNO
THIS MORNING...PDS OF SHRA/TSRA.  TEMPS RISING INTO 70S.  S5-10.
THIS AFTERNOON...P SUNNY.  40% TSRA.  HIGH IN THE LOW 80S.  S5-10.

VIH/AIZ
THIS MORNING...PDS OF SHRA/TSRA.  TEMPS RISING INTO 70S.  S5-10.
THIS AFTERNOON...P SUNNY.  30% TSRA.  HIGH AROUND 80.  N5-10.

CCF...
SGF EB 081/061 080/061 080 05743
JLN EB 084/064 084/063 082 05743

LINDENBERG

In the hours before

Local storm report, Jun 13, 4:22 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
408 AM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 AM    NEAR ROSELAND             KS   1 INCH HAIL
06/13/97   CHEROKEE                       TREE LIMBS ALSO BLOWN DOWN
                                          AND HEAVY RAINFALL.
                                          REPORTED BY CHEROKEE S.O.
                                          DEPUTY.
Special weather statement, Jun 13, 6:07 AM CDT, 1 hour 38 minutes before
KSZ073-097-101-131406-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH NUMBER 415 FOR EXTREME SOUTHEAST KANSAS
HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR BOURBON...
CRAWFORD...AND CHEROKEE COUNTIES IN KANSAS HAS EXPIRED.  THE THREAT FOR
SEVERE WEATHER HAS ENDED.  HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS
WILL STILL BE POSSIBLE THROUGH 9 AM.

RIDDLE
Special weather statement, Jun 13, 6:09 AM CDT, 1 hour 36 minutes before
KSZ073-097-101-131406-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH NUMBER 415 FOR EXTREME SOUTHEAST KANSAS
HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR BOURBON...
CRAWFORD...AND CHEROKEE COUNTIES IN KANSAS HAS EXPIRED.  THE THREAT FOR
SEVERE WEATHER HAS ENDED.  HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS
WILL STILL BE POSSIBLE THROUGH 9 AM.F

RIDDLE
Special weather statement, Jun 13, 6:49 AM CDT, 56 minutes before
MOZ066>067-077>078-088>089-093>094-101>102-131446-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH NUMBER 416 CANCELLED FOR PARTS OF SOUTHEST
MISSOURI...

SEVERE THUNDERSTORM WATCH 416 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

VERNON          BARTON          JASPER          NEWTON
MCDONALD        BARRY           LAWRENCE        DADE
CEDAR           ST CLAIR

THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THE MORNING.  HOWEVER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE.

RIDDLE
Special weather statement, Jun 13, 6:50 AM CDT, 55 minutes before
MOZ066>067-077>078-088>089-093>094-101>102-131446-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH NUMBER 416 CANCELLED FOR PARTS OF SOUTHEST
MISSOURI...

SEVERE THUNDERSTORM WATCH 416 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

VERNON          BARTON          JASPER          NEWTON
MCDONALD        BARRY           LAWRENCE        DADE
CEDAR           ST CLAIR

THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THE MORNING.  HOWEVER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE.

RIDDLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:42 AM CDTFlash Flood WarningSGFVernon63 min
Jun 13, 3:42 AM CDTSevere Thunderstorm WarningSGFVernon63 min
Jun 13, 4:17 AM CDTSevere Thunderstorm WarningSGFJasper, Newton63 min
Jun 13, 4:27 AM CDTSevere Thunderstorm WarningSGFMcDonald33 min
Jun 13, 4:37 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair63 min
Jun 13, 4:41 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon49 min
Jun 13, 4:57 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence63 min
Jun 13, 5:28 AM CDTSevere Thunderstorm WarningSGFPolk62 min
Jun 13, 5:33 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Webster57 min
Jun 13, 5:43 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair62 min
Jun 13, 5:51 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney69 min
Jun 13, 6:05 AM CDTSevere Thunderstorm WarningSGFLaclede, Wright55 min
Jun 13, 6:18 AM CDTSevere Thunderstorm WarningSGFCamden57 min
Jun 13, 6:29 AM CDTFlash Flood WarningSGFSt. Clair3 hr
Jun 13, 7:04 AM CDTFlash Flood WarningSGFLaclede, Webster, Wright2 hr
Jun 13, 8:17 AM CDTFlash Flood WarningSGFDent, Shannon, Texas2 hr
Jun 13, 4:08 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon67 min
Jun 13, 5:15 PM CDTFlash Flood WarningSGFDent, Shannon4 hr

Nearby

Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.